MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC PORTEX® TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC PORTEX® TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number C45101796D-NL
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not yet returned the device to the manufacturer for device evaluation.When and if the device becomes available and is returned and evaluated the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that the portex® clear pvc, oral/nasal, profile soft seal® cuff tracheal tubes were "failing" during surgery.According to the reporter, the tracheal tubes would not hold inflation and would leak.The patients were re-intubated during surgery.No adverse event was reported.Related mfr #'s: 3012307300-2017-00480, 3012307300-2017-00481.

Brand Name
PORTEX® TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6341341
Report Number3012307300-2017-00482
Device Sequence Number13855691
Product Code BTR
UDI-Device Identifier15019517069990
UDI-Public15019517069990
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC45101796D-NL
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by Manufacturer01/23/2017
Initial Report FDA Received Date02/17/2017
Supplement Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1